Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Sobolev space estimates for solutions of equations with delay, and the basis of divided differences

Authors: V. V. Vlasov and S. A. Ivanov
Translated by: B. M. Bekker
Original publication: Algebra i Analiz, tom 15 (2003), nomer 4.
Journal: St. Petersburg Math. J. 15 (2004), 545-561
MSC (2000): Primary 34K40, 42B30, 46E35
Published electronically: July 6, 2004
MathSciNet review: 2068981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sharp Sobolev space estimates for solutions of neutral difference-differential equations with arbitrary index are obtained without the assumption that the roots of the characteristic quasipolynomial are separated. The proof is based on the fact that the system of divided differences of the exponential solutions forms a Riesz basis. Moreover, it is proved that, under more general conditions, the system of exponential solutions is minimal and complete.

References [Enhancements On Off] (What's this?)

  • S. A. Avdonin and S. A. Ivanov, Riesz bases of exponentials and divided differences, Algebra i Analiz 13 (2001), no. 3, 1–17 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 13 (2002), no. 3, 339–351. MR 1850184
  • V. I. Vasjunin, Unconditionally convergent spectral decompositions and interpolation problems, Trudy Mat. Inst. Steklov. 130 (1978), 5–49, 223 (Russian). Spectral theory of functions and operators. MR 505683
  • N. K. Nikol′skiĭ, Treatise on the shift operator, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 273, Springer-Verlag, Berlin, 1986. Spectral function theory; With an appendix by S. V. Hruščev [S. V. Khrushchëv] and V. V. Peller; Translated from the Russian by Jaak Peetre. MR 827223
  • S. V. Hruščëv, N. K. Nikol′skiĭ, and B. S. Pavlov, Unconditional bases of exponentials and of reproducing kernels, Complex analysis and spectral theory (Leningrad, 1979/1980) Lecture Notes in Math., vol. 864, Springer, Berlin-New York, 1981, pp. 214–335. MR 643384
  • J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 1, Travaux et Recherches Mathématiques, No. 17, Dunod, Paris, 1968 (French). MR 0247243
  • S. Ivanov and N. Kalton, Interpolation of subspaces and applications to exponential bases, Algebra i Analiz 13 (2001), no. 2, 93–115; English transl., St. Petersburg Math. J. 13 (2002), no. 2, 221–239. MR 1834861
  • V. V. Vlasov, On a class of differential-difference equations of neutral type, Izv. Vyssh. Uchebn. Zaved. Mat. 2 (1999), 20–29 (Russian); English transl., Russian Math. (Iz. VUZ) 43 (1999), no. 2, 17–26. MR 1685756
  • V. V. Vlasov, On the properties of a system of exponential solutions of differential-difference equations in Sobolev spaces, Izv. Vyssh. Uchebn. Zaved. Mat. 6 (2001), 23–29 (Russian); English transl., Russian Math. (Iz. VUZ) 45 (2001), no. 6, 21–27. MR 1858506
  • V. V. Vlasov and S. A. Ivanov, The basis property and estimates for solutions of equations with aftereffect in a scale of Sobolev spaces, Uspekhi Mat. Nauk 56 (2001), no. 3(339), 151–152 (Russian); English transl., Russian Math. Surveys 56 (2001), no. 3, 595–596. MR 1859727, DOI
  • Richard Bellman and Kenneth L. Cooke, Differential-difference equations, Academic Press, New York-London, 1963. MR 0147745
  • B. S. Pavlov, The basis property of a system of exponentials and the condition of Muckenhoupt, Dokl. Akad. Nauk SSSR 247 (1979), no. 1, 37–40 (Russian). MR 545940
  • G. E. Shilov, Mathematical analysis. Second special course, “Naukar7r7, Moscow, 1965. (Russian)
  • Norman Levinson, Gap and Density Theorems, American Mathematical Society Colloquium Publications, Vol. 26, American Mathematical Society, New York, 1940. MR 0003208
  • Daniel Henry, Linear autonomous neutral functional differential equations, J. Differential Equations 15 (1974), 106–128. MR 338520, DOI
  • Jack Hale, Theory of functional differential equations, 2nd ed., Springer-Verlag, New York-Heidelberg, 1977. Applied Mathematical Sciences, Vol. 3. MR 0508721
  • V. V. Vlasov, Estimates for solutions of differential-difference equations of neutral type, Izv. Vyssh. Uchebn. Zaved. Mat. 4 (2000), 14–22 (Russian); English transl., Russian Math. (Iz. VUZ) 44 (2000), no. 4, 12–20. MR 1782521
  • V. V. Vlasov, On the basis property of exponential solutions of functional-differential equations in Sobolev spaces, Dokl. Akad. Nauk 381 (2001), no. 3, 302–304 (Russian). MR 1892528
  • S. M. Verduyn Lunel, Series expansions and small solutions for Volterra equations of convolution type, J. Differential Equations 85 (1990), no. 1, 17–53. MR 1052326, DOI
  • M. C. Delfour and A. Manitius, The structural operator $F$ and its role in the theory of retarded systems. II, J. Math. Anal. Appl. 74 (1980), no. 2, 359–381. MR 572658, DOI
  • Sjoerd M. Verduyn Lunel and Dmitry V. Yakubovich, A functional model approach to linear neutral functional-differential equations, Integral Equations Operator Theory 27 (1997), no. 3, 347–378. MR 1433007, DOI
  • Norman Levinson and Clement McCalla, Completeness and independence of the exponential solutions of some functional differential equations, Studies in Appl. Math. 53 (1974), 1–15. MR 342813, DOI
  • David L. Russell, On exponential bases for the Sobolev spaces over an interval, J. Math. Anal. Appl. 87 (1982), no. 2, 528–550. MR 658032, DOI
  • B. Ja. Levin, Distribution of zeros of entire functions, American Mathematical Society, Providence, R.I., 1964. MR 0156975
  • ---, On bases for exponential functions in ${L}^2$, Khar′kov. Gos. Univ. Uchen. Zap. 115 (1961) (Zap. Mat. Otdel. Fiz.-Mat. Fak. Khar′kov. Gos. Univ. i Khar′kov. Mat. Obshch. (4) 27 (1961)), 39–48. (Russian).
  • A. A. Shkalikov, Boundary value problems for ordinary differential equations with a parameter in the boundary conditions, Trudy Sem. Petrovsk. 9 (1983), 190–229 (Russian, with English summary). MR 731903
  • A. M. Sedletskiĭ, Biorthogonal expansions of functions in exponential series on intervals of the real axis, Uspekhi Mat. Nauk 37 (1982), no. 5(227), 51–95, 248 (Russian). MR 676613
  • V. V. Vlasov and S. A. Ivanov, Estimates for solutions of equations with aftereffect in Sobolev spaces and a basis of divided differences, Mat. Zametki 72 (2002), no. 2, 303–306 (Russian); English transl., Math. Notes 72 (2002), no. 1-2, 271–274. MR 1942555, DOI
  • P. S. Gromova and A. M. Zverkin, Trigonometric series whose sum is a continuous unbounded function on the real axis and is a solution of an equation with deviating argument, Differencial′nye Uravnenija 4 (1968), 1774–1784 (Russian). MR 0241778

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 34K40, 42B30, 46E35

Retrieve articles in all journals with MSC (2000): 34K40, 42B30, 46E35

Additional Information

V. V. Vlasov
Affiliation: Moscow State University, Vorobyovy Gory, Moscow 119992, Russia

S. A. Ivanov
Affiliation: St. Petersburg State University, Russian Center of Laser Physics, Ulyanovskaya 1, Petrodvorets, St. Petersburg 198904, Russia
ORCID: 0000-0002-4973-5935

Keywords: Equations with delay, exponential families, Riesz basis, Sobolev space
Received by editor(s): February 18, 2003
Published electronically: July 6, 2004
Additional Notes: Supported by RFFR (grants nos. 02-01-00790, 00-15-96100, 02-01-00554).
Article copyright: © Copyright 2004 American Mathematical Society